MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX 180NR DIALYZER FINISHED ASSMBLY; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

OGDEN MANUFACTURING PLANT OPTIFLUX 180NR DIALYZER FINISHED ASSMBLY; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 0500318N
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Itching Sensation (1943)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Plant investigation: the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: a temporal relationship exists between hd therapy utilizing the optiflux 180nre dialyzer, and the serious adverse event(s) of a hypersensitivity/allergic reaction, characterized by pruritis.The patient¿s pruritis occurred during hd therapy (unknown if medical intervention was provided/required) and was reportedly remediated by the utilization of an alternative dialyzer (nipro cellentia - alternative sterilant).During hd therapy, blood comes into direct contact with a variety of materials and sterilization methods.Therefore, it is reasonable to conclude some patients may incur a hypersensitivity/allergic reaction while using these products.Additionally, hypersensitivity reactions have been known to occur days, months, or even years after use with the same dialyzer model.It should be noted that limited follow-up information precluded a more comprehensive investigation.However, based on the information available, the optiflux 180nre dialyzer cannot be disassociated from the serious adverse event(s).While there was no report that a manufacturing defect was noted/observed, the patients did experience pruritis during treatment, which is considered a traditional sign/symptom of a hypersensitivity/allergic reaction.Furthermore, given the patient¿s favorable response to the alternate dialyzer, and no sample available for manufacturer investigation/evaluation, the optiflux 180nre dialyzer cannot be excluded from having a causal and/or contributory role in the serious adverse events.
 
Event or Problem Description
On (b)(6) 2023, fresenius became aware a patient with end stage renal disease (esrd) on hemodialysis (hd) utilizing a optiflux 180nre dialyzer for renal replacement therapy (rrt) reportedly experienced allergic reactions, which caused itching (pruritis).No additional information was provided during intake.Follow-up with the clinical manager (cm) revealed there was a patient experiencing pruritus during hd therapy.Additional information (patient demographics, hd orders, medication records, hospital records) was requested via email, however no response has been received.Despite the lack of detailed follow-up, the cm reported the patient is now undergoing hd therapy utilizing a nipro cellentia dialyzer without further incident.
 
Additional Manufacturer Narrative
Plant investigation: the reported complaint was not confirmed as the complaint device was not returned for manufacturer evaluation.A lot history review was performed.There were two other complaints reported against the lot.The complaints addressed a patient reaction and are mentioned above (no samples).An investigation of the device history records (dhr) was conducted by the manufacturer.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.A definitive conclusion regarding the complaint incident cannot be reached without physical examination of the actual device.Therefore, the complaint is not confirmed.
 
Event or Problem Description
On (b)(6) 2023, fresenius became aware a patient with end stage renal disease (esrd) on hemodialysis (hd) utilizing a optiflux 180nre dialyzer for renal replacement therapy (rrt) reportedly experienced allergic reactions, which caused itching (pruritis).No additional information was provided during intake.Follow-up with the clinical manager (cm) revealed there were a patient experienced pruritus during hd therapy.Additional information (patient demographics, hd orders, medication records, hospital records) was requested via email, however no response has been received.Despite the lack of detailed follow-up, the cm reported the patient is now undergoing hd therapy utilizing a nipro cellentia dialyzer without further incident.
 
Event or Problem Description
On 11/aug/2023, fresenius became aware a patient with end stage renal disease (esrd) on hemodialysis (hd) utilizing a optiflux 180nre dialyzer for renal replacement therapy (rrt) reportedly experienced allergic reactions, which caused itching (pruritis).No additional information was provided during intake.Follow-up with the clinical manager (cm) revealed there were a patient experienced pruritus during hd therapy.Additional information (patient demographics, hd orders, medication records, hospital records) was requested via email, however no response has been received.Despite the lack of detailed follow-up, the cm reported the patient is now undergoing hd therapy utilizing a nipro cellentia dialyzer without further incident.
 
Additional Manufacturer Narrative
Correction.
 
Event or Problem Description

Brand Name
OPTIFLUX 180NR DIALYZER FINISHED ASSMBLY
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer (Section G)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key17648085
Report Number0001713747-2023-00588
Device Sequence Number7269127
Product Code KDI
UDI-Device Identifier00840861100125
UDI-Public00840861100125
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K002277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Catalogue Number0500318N
Device Lot Number23BU04024
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2023
Supplement Date Received by Manufacturer09/18/2023
09/22/2023
11/01/2023
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date09/19/2023
09/26/2023
11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS BLOODLINES; FRESENIUS BLOODLINES; FRESENIUS BLOODLINES; FRESENIUS BLOODLINES; FRESENIUS HEMODIALYSIS MACHINE; FRESENIUS HEMODIALYSIS MACHINE; FRESENIUS HEMODIALYSIS MACHINE; FRESENIUS HEMODIALYSIS MACHINE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown